Alert archive / California / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 11, NWS Eureka, CA

October 6, 2011

NWS Eureka, CA issued this hazardous seas warning at Oct 6, 2011, 8:58 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 8:58 AM PDT (15:58 UTC)
Expired
Oct 7, 2011, 3:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS76 KEKA 061558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PDT THU OCT 6 2011

PZZ475-062200-
/O.NEW.KEKA.SE.W.0011.111006T1558Z-111006T2200Z/
/O.CON.KEKA.SC.Y.0080.000000T0000Z-111008T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 AM PDT THU OCT 6 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WIND REMAINS IN EFFECT UNTIL 5 AM
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM SATURDAY.

* WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH EARLY 
  SATURDAY AS HIGH PRESSURE BUILDS OVER THE E PACIFIC 

* SEAS...MORNING BUOY REPORTS INDICATE LARGER SEAS OVER THE
  SOUTHERN WATERS...WITH WAVES IN THE 14 TO 16 FT RANGE AND A
  DOMINANT PERIOD OF 12 SECONDS. SEA STATES ARE EXPECTED TO FALL
  BELOW HAZARDOUS SEAS WARNING LEVEL BY LATE AFTERNOON INTO EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-062200-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-111006T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
858 AM PDT THU OCT 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON.

* SEAS...NW SWELL OF 11 TO 13 FT WITH A PERIOD OF 12 SECONDS WILL
  SUBSIDE TO 7 TO 8 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-062200-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-111008T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
858 AM PDT THU OCT 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM FRIDAY.

* SEAS...NW SWELL OF 12 TO 14 FT WITH A PERIOD OF 12 SECONDS WILL
  SUBSIDE TO 7 TO 8 FT BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-062200-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-111007T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
858 AM PDT THU OCT 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM FRIDAY.

* SEAS...NW SWELL OF 12 TO 14 FT WITH A PERIOD OF 12 SECONDS WILL
  SUBSIDE TO 6 TO 8 FT BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
302 
WHUS76 KEKA 062158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT THU OCT 6 2011

PZZ475-071000-
/O.EXT.KEKA.SE.W.0011.000000T0000Z-111007T1000Z/
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-111008T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PDT THU OCT 6 2011

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM SATURDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM SATURDAY.

* WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH EARLY 
  SATURDAY AS HIGH PRESSURE BUILDS OVER THE E PACIFIC 

* SEAS...12 TO 14 FT AT 12 SECONDS. SEAS WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-071000-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-111007T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PDT THU OCT 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM FRIDAY.

* SEAS...NW SWELL OF 9 TO 12 FT WITH A PERIOD OF 12 SECONDS WILL
  SUBSIDE TO 7 TO 8 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-071000-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-111007T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 PM PDT THU OCT 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM FRIDAY.

* SEAS...NW SWELL OF 11 TO 13 FT WITH A PERIOD OF 12 SECONDS WILL
  SUBSIDE TO 7 TO 8 FT EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 6, 8:39 AM PDT, 19 minutes earlier.

Area forecast discussion, Oct 6, 8:39 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
839 AM PDT THU OCT 6 2011

.SYNOPSIS...DRIER AND WARMER WEATHER HAS RETURNED AND WILL CONTINUE
INTO THE WEEKEND.

&&

.UPDATE...ONE FINAL SHORTWAVE IS MOVING THROUGH MENDOCINO COUNTY
WITH A FEW LINGERING SHOWERS. CLEARING HAS COMMENCED FURTHER
NORTH...WITH PARTLY CLOUDY DAY ANTICIPATED FOR MUCH OF NW CA. WILL
UPDATE THE FCST THIS MORNING TO REMOVE MOST PRECIP MENTION AND
DECREASE CLOUD COVER. OTHERWISE...FCST REMAINS ON TRACK WITH FROST
POTENTIAL IN TRINITY COUNTY TONIGHT. JCA

&&

--------------------------------------------------------------------

.PREV DISCUSSION... /ISSUED 436 AM PDT THU OCT 6 2011/

DISCUSSION...UPPER LOW CONTINUES IT/S MIGRATION INLAND THIS
MORNING WITH A COUPLE OF MINOR SHORT WAVES ROTATING AROUND IT.
ONE VORT MAX OVER CWA EARLY THIS MORNING WITH ANOTHER...WEAKER...
WAVE...CURRENTLY NEAR 43N/125W...POISED TO PASS OVER LATER THIS
MORNING. SNOW LEVELS AROUND 4000-4500 FT THIS MORNING WILL BEGIN
TO RISE THIS AFTERNOON AS HEIGHTS BEGIN TO RISE. CLEARING SKIES
COMBINED WITH ABUNDANT LL MOISTURE FROM RECENT RAINS WILL RESULT
IN FG FORMATION OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS
OVERNIGHT WILL ALLOW TEMPS TO FALL INTO THE MID TO UPPER 30S
ACROSS TRINITY COUNTY WITH A FEW SHELTERED VALLEY LOCATIONS
DROPPING BELOW 32F EARLY FRI. ELECTED TO ISSUE A FROST ADVISORY
ALTHOUGH FG COULD INHIBIT FROST FORMATION. PARTLY CLOUDY SKIES
ALONG WITH WARMER TEMPS FRI WILL CONTINUE INTO THE WEEKEND. UPPER
RIDGE WEAKENS SUN AS ANOTHER DISTURBANCE APPROACHES THE PAC NW
WITH A WEAK FRONT EXPECTED TO BRING SCHC POPS TO THE OR/CA BORDER.
MODELS ESTABLISH ZONAL FLOW FOR EARLY NEXT WEEK. THIS COULD LEAD
TO A SERIES OF WEAK DISTURBANCES MOVING NORTH OF THE AREA...SO
KEPT POPS AT OR SLIGHTLY ABOVE CLIMO N OF CAPE MENDO AND NEAR
CLIMO S WITH TEMPS CLOSE TO SEASONAL NORMS. UPPER RIDGE BUILDS
OVER THE REGION BY WED WITH WARM TEMPS AND DRY WX EXPECTED FOR THE
MIDDLE OF NEXT WEEK.

AVIATION...SHOWERS ARE DECREASING FROM THE NW. STILL SOME HEAVIER
SHOWERS AFFECTING KACV...BUT MOST ACTIVITY WILL BE WINDING DOWN BY
SUNRISE. MOSTLY VFR CONDITIONS OUTSIDE OF PRECIP AREAS. MAY BE
SOME FOG TOWARD DAYBREAK AS CLOUDINESS BEGINS TO BREAK UP.

MARINE...HAVE TWEAKED WINDS UP A BIT IN THE OFFSHORE WATERS EARLY
AS SFC LOW BRIEFLY TIGHTENS GRADIENT IN THAT AREA. HIGH PRESSURE
WILL BUILD SW OF THE REGION WITH INCREASING N FLOW. HAVE ADJUSTED
THE END TIMES FOR THE ONGOING SCA...BUT THE FORECAST IS GENERALLY
ON TRACK. ANOTHER STORM SYSTEM WILL APPROACH THE AREA ON MON WITH
A RETURN TO S WINDS.

SEAS ARE PEAKING TONIGHT AS HIGH AS 15 FT IN THE OUTER WATERS WITH A
DOMINANT PERIOD OF ABOUT 12 SECONDS DUE TO POST FRONTAL SWELL.
SWELLS WILL DROP OVER THE NEXT SEVERAL DAYS...BOTTOMING OUT AROUND 5
TO 6 FT ON SAT BEFORE BUILDING AGAIN EARLY NEXT WEEK. WITH INCREASED
N WINDS TODAY THROUGH SAT...SHORT PERIOD SEAS WILL BUILD...
ESPECIALLY OFFSHORE S OF CAPE MENDO WHERE UP TO 5 TO 7 FT WIND
WAVES ARE EXPECTED.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM PDT FRIDAY CAZ004.
SMALL CRAFT ADVISORY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 6, 8:27 AM PDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
827 AM PDT THU OCT 6 2011

CAZ001>003-076-071530-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
827 AM PDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-071530-
UPPER TRINITY RIVER-
827 AM PDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY FRIDAY MORNING.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:29 AM PDTSpecial Weather StatementEKAHumboldt46 min
Oct 6, 12:36 AM PDTSpecial Marine WarningEKA39 min
Oct 6, 3:55 AM PDTFrost AdvisoryEKA29 hr

Nearby

Hazardous Seas Warnings in California, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.